AF Association
13,194 members16,075 posts

Headaches with Diltiazem/Tildiem

Hi all,

I have paroxysmal AF and I've been on 60mg diltiazem twice a day since the new year. I've being having more headaches as a result, but I've noticed recently that they are becoming more severe and lasting longer. The headache I have now has been present since Sunday. It's mainly in the left hemisphere and moves from front to back. Paracetamol dulls it slightly, but it never goes completely. Is this something other people have experienced with diltiazem, or should I pop to my GP? Thanks in advance for your advice!

9 Replies
oldestnewest

Have a look at the slip with the tablets to see if this is a common side effect. I would speak to my doctor if I were you in any case . When side effects are worse than what one is trying to stop then change the drug.

Bob

Reply

Hi Bob, looking at the slip, headaches are a side effect, but these should have worn off by now. I hope to see my GP tomorrow. It would be good to know if others have experienced the same headaches with diltiazem so I have more (or less) evidence that it is the culprit.

Reply

Hi I'm on Slozem...calcium channel blocker.. and I get headaches only been on Slozem since 16th February...I was hoping the headaches would go away with time ? I only have headaches nothing else.

Reply

Tildiem didn't suit me at all. If I remember correctly it's a calcium channel blocker. It gave me swollen ankles ( never had them before ) and chronic constipation. I'd certainly take Bob's advice and speak to your doctor. There are so many alternatives available.

Reply

Yes, it's a calcium channel blocker. It hasn't affected my ankles or indeed anywhere else, but now I have these headaches so I'm wondering whether they are AF, the pills, or something else.

1 like
Reply

I didn't have that problem, definitely speak to your GP about it, also note any other symptoms that go with it.

1 like
Reply

I certainly had headaches and dizziness with this drug. I was put onto losartan potassium instead, which has been fine.

Reply

Diltiazem does cause headaches... i could tolerate 90mgs once a day but anything above that killed me.. i came of them eventually. this was many years ago. I was taking them for angina which was treated with stents!..

Reply

I have been on 240 mg diltiazem for years. Not one headache!

Reply

You may also like...